Re: Need Help ( Jasper's really sore 8 hours after joint injections )


Lavinia Fiscaletti
 

Hi Corinne,

So sorry Jasper is hurting more. Very frustrating for both of you.

I'm on my way out the door again but took a quick look at the xrays. He is sunk so the amount of foot that he has is needed. That is part of the pain issue. Trim needs to be addressed but isn't as bad as it originally looked now that we know about the sinking and can see exactly what needs to be done.

Because you do not have reliable ACTH blood work results (due to vet errors in handling) it is possible his ACTH, and therefore his PPID, is not being totally controlled. Steroids, even in joint injections, can cause PPID to flare into a laminitic episode, or exacerbate existing foot issues. This doesn't happen to all horse but in some sensitive ones it could be a problem.

Try icing his feet. Crushed ice, with isopropyl alcohol addedto the mix, in ziploc-type bags wrapped around his hooves and pasterns work well if you don't have fancy ice boots. Standing his feet in buckets of ice water can also work. Do this a couple of times per day for a few days to see if it helps.

Let him rest as much as he wants, put hay and water within easy reach for him.

More on the trim later.

Lavinia, Dante, George Too and Peanut
Jan 05, RI
EC Support Team

>>>>>


Join main@ECIR.groups.io to automatically receive all group messages.